Skip to main content
×
×
Home

Analysis of the Binary Asymmetric Joint Sparse Form

  • CLEMENS HEUBERGER (a1) and SARA KROPF (a2)
Abstract

We consider redundant binary joint digital expansions of integer vectors. The redundancy is used to minimize the Hamming weight, i.e., the number of non-zero digit vectors. This leads to efficient linear combination algorithms in abelian groups, which are used in elliptic curve cryptography, for instance.

If the digit set is a set of contiguous integers containing zero, a special syntactical condition is known to minimize the weight. We analyse the optimal weight of all non-negative integer vectors with maximum entry less than N. The expectation and the variance are given with a main term and a periodic fluctuation in the second-order term. Finally, we prove asymptotic normality.

Copyright
References
Hide All
[1]Avanzi, R. M. (2005) A note on the signed sliding window integer recoding and a left-to-right analogue. In Selected Areas in Cryptography (Handschuh, H. and Hasan, A., eds), Vol. 3357 of Lecture Notes in Computer Science, Springer, pp. 130143.
[2]Barat, G. and Grabner, P. J. (2001) Distribution of binomial coefficients and digital functions. J. London Math. Soc. (2) 64 523547.
[3]Flajolet, P., Grabner, P., Kirschenhofer, P., Prodinger, H. and Tichy, R. F. (1994) Mellin transforms and asymptotics: Digital sums. Theoret. Comput. Sci. 123 291314.
[4]Grabner, P. and Thuswaldner, J. (2000) On the sum of digits function for number systems with negative bases. Ramanujan J. 4 201220.
[5]Grabner, P. J., Heuberger, C. and Prodinger, H. (2004) Distribution results for low-weight binary representations for pairs of integers. Theoret. Comput. Sci. 319 307331.
[6]Heuberger, C. and Muir, J. A. (2006) Minimal weight and colexicographically minimal integer representations: Online resources. http://www.math.tugraz.at/~cheub/publications/colexi/.
[7]Heuberger, C. and Muir, J. A. (2007) Minimal weight and colexicographically minimal integer representations. J. Math. Cryptol. 1 297328.
[8]Muir, J. A. and Stinson, D. R. (2006) Minimality and other properties of the width-w nonadjacent form. Math. Comp. 75 369384.
[9]Straus, E. (1964) Addition chains of vectors (problem 5125). Amer. Math. Monthly 71 806808.
[10]Tenenbaum, G. (1997) Sur la non-dérivabilité de fonctions périodiques associées à certaines formules sommatoires. In The Mathematics of Paul Erdős I, Vol. 13 of of Algorithms Combin., Springer, pp. 117128.
[11]Vaaler, J. D. (1985) Some extremal functions in Fourier analysis. Bull. Amer. Math. Soc. (NS) 12 183216.
Recommend this journal

Email your librarian or administrator to recommend adding this journal to your organisation's collection.

Combinatorics, Probability and Computing
  • ISSN: 0963-5483
  • EISSN: 1469-2163
  • URL: /core/journals/combinatorics-probability-and-computing
Please enter your name
Please enter a valid email address
Who would you like to send this to? *
×

Keywords:

Metrics

Full text views

Total number of HTML views: 0
Total number of PDF views: 17 *
Loading metrics...

Abstract views

Total abstract views: 124 *
Loading metrics...

* Views captured on Cambridge Core between September 2016 - 23rd April 2018. This data will be updated every 24 hours.